Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 1, 2011, 6:01 PM MDT for Baca County, Prowers County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 6:01 PM MDT (00:01 UTC)
- Expired
- Jun 1, 2011, 7:00 PM MDT
- In force
- 59 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Baca County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 182 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:16 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS55 KPUB 020001
SVRPUB
COC009-099-020100-
/O.NEW.KPUB.SV.W.0024.110602T0001Z-110602T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BACA COUNTY IN SOUTHEAST COLORADO...
SOUTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 700 PM MDT
* AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
SPRINGFIELD TO 12 MILES SOUTHWEST OF CAMPO...AND MOVING EAST AT 50
MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CAMPO...VILAS...TWO BUTTES...WALSH AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3699 10301 3762 10302 3764 10290 3764 10273
3768 10272 3781 10206 3709 10202 3699 10204
TIME...MOT...LOC 0001Z 270DEG 43KT 3746 10271 3697 10270
WIND...HAIL 60MPH 1.50IN
$$4 follow-up statements
826
WWUS55 KPUB 020009
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT WED JUN 1 2011
COC009-099-020100-
/O.CON.KPUB.SV.W.0024.000000T0000Z-110602T0100Z/
BACA CO-PROWERS CO-
609 PM MDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PROWERS AND BACA COUNTIES UNTIL 700 PM MDT...
AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SPRINGFIELD TO 10 MILES
SOUTHWEST OF CAMPO...MOVING EAST AT 50 MPH.
IN ADDITION...AT 550 PM...WIND DAMAGE WAS REPORTED BY LAW
ENFORCEMENT NEAR PRITCHETT FROM THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CAMPO...VILAS...TWO BUTTES...WALSH AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3699 10301 3762 10302 3764 10290 3764 10273
3768 10272 3781 10206 3709 10202 3699 10204
TIME...MOT...LOC 0006Z 270DEG 43KT 3746 10263 3697 10263
WIND...HAIL 60MPH 1.50IN
$$603
WWUS55 KPUB 020028
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT WED JUN 1 2011
COC009-099-020100-
/O.CON.KPUB.SV.W.0024.000000T0000Z-110602T0100Z/
BACA CO-PROWERS CO-
628 PM MDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PROWERS AND EASTERN BACA COUNTIES UNTIL 700 PM MDT...
AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF TWO BUTTES
TO 16 MILES EAST OF CAMPO...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
WALSH.
STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3701 10256 3771 10257 3781 10206 3709 10202
3699 10204
TIME...MOT...LOC 0028Z 263DEG 48KT 3751 10222 3706 10224
WIND...HAIL 60MPH 1.50IN
$$799
WWUS55 KPUB 020039
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
639 PM MDT WED JUN 1 2011
COC009-099-020100-
/O.CON.KPUB.SV.W.0024.000000T0000Z-110602T0100Z/
BACA CO-PROWERS CO-
639 PM MDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PROWERS AND EASTERN BACA COUNTIES UNTIL 700 PM MDT...
AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF THE SAUNDERS
ELEVATOR TO 16 MILES SOUTH OF STONINGTON...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3701 10235 3772 10231 3780 10213 3781 10206
3709 10202 3699 10204
TIME...MOT...LOC 0039Z 263DEG 48KT 3754 10205 3709 10207
WIND...HAIL 60MPH 1.50IN
$$369
WWUS55 KPUB 020058
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT WED JUN 1 2011
COC009-099-020108-
/O.EXP.KPUB.SV.W.0024.000000T0000Z-110602T0100Z/
BACA CO-PROWERS CO-
658 PM MDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS AND
EASTERN BACA COUNTIES WILL EXPIRE AT 700 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE IN THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3701 10235 3772 10231 3780 10213 3781 10206
3709 10202 3699 10204
TIME...MOT...LOC 0058Z 263DEG 48KT 3757 10173 3712 10175
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:09 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 1, 3:09 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MDT WED JUN 1 2011 .SHORT TERM... (TONIGHT AND THURSDAY) ...SHORT TERM CONCERNS INCLUDE SEVERE STORM POTENTIAL ACROSS THE EASTERN PLAINS THIS EVENING WITH THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA TOMORROW AFTERNOON... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE TO STRONG SOUTHWEST FLOW ALOFT ACROSS THE REGION AS AN UPPER LOW PRESSURE SYSTEM CONTINUES TO MOVE ONSHORE ACROSS THE PACIFIC NORTHWEST COAST ATTM. WATER VAPOR IMAGERY ALSO INDICATING AMPLE MID AND UPPER LEVEL MOISTURE EMBEDDED WITHIN THE FLOW STREAMING ACROSS THE DESERT SW THROUGH THE ROCKIES ATTM. AT THE SFC...LOW PRESSURE DEEPENING ACROSS THE EASTERN PLAINS KEEPING MOIST SOUTHERLY LOW LEVEL FLOW IN PLACE WITH DEW PTS IN THE MID 40S TO MID 50...SAVE THE PIKES PEAK REGION THROUGH WESTERN PUEBLO COUNTY WHERE MORE SOUTHWEST WINDS HAVE KEPT DEW PTS IN THE 20S TO LOWER 30S ATTM. THIS EVENING...MODELS IN DECENT AGREEMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE SOUTHERN MTS AND RATON MESA REGION AND SPREADING NORTH AND EAST ACROSS THE FAR SOUTHEAST PLAINS THROUGH THE LATE EVENING...WITH THE 18Z NAM SPREADING CONVECTION A TAD FURTHER NORTH ACROSS EASTERN PUEBLO COUNTY AND INTO EASTERN EL PASO COUNTY AS WELL...WITH CONVECTIVE TEMPS BEING APPROACHED ATTM. AT ANY RATE...BEST INSTABILITY REMAINS SOUTH AND EAST OF TRINIDAD TO HASWELL AREA WITH CAPES BETWEEN 1000-2000 J/KG. BULK SHEARS ARE FAIRLY UNIDIRECTIONAL THOUGH ARE INCREASING TO BETWEEN 25-35KTS SUPPORTING THE DEVELOPMENT OF A FEW SUPERCELLS...WITH SPC ISSUING A SEVERE THUNDERSTORM WATCH FOR THIS AREA THROUGH 03Z THU. MAIN STORM THREATS REMAIN WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. WILL ALSO KEEP CURRENT RED FLAG WARNING IN TACT FOR THE SAN LUIS VALLEY...THE PIKES PEAK REGION AND PUEBLO AND FREMONT COUNTIES THROUGH 03Z THU. REST OF TONIGHT AND TOMORROW...SOUTHWEST FLOW ALOFT INCREASES ACROSS THE REGION AS PACIFIC NORTHWEST SYSTEM CONTINUES TO LIFT OUT ACROSS THE NORTHERN GREAT BASIN TONIGHT AND OUT ACROSS THE NORTHERN ROCKIES THROUGH THE DAY ON THURSDAY. INCREASING SW FLOW WILL REDEVELOP LEE TROUGHING ACROSS THE I-25 CORRIDOR OVERNIGHT WHICH KICKS OUT ACROSS THE FAR SE PLAINS THROUGH THE DAY TOMORROW WITH GUSTY SOUTHWEST WINDS EXPECTED TO DEVELOP AND HELP DRY OUT THE LOWER ATMOSPHERE ACROSS THE AREA ONCE AGAIN. MODEL SOUNDINGS INDICATING MIXING TO BETWEEN H55 AND H60 SUPPORTING GUSTS OF 50-60 MPH...STRONGEST ACROSS THE HIGHER TERRAIN. THE STRONG WINDS...COMBINED WITH EXPECTED LOW HUMIDITIES...AND DRY FUELS WILL SUPPORT THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO TOMORROW AFTERNOON AND EARLY EVENING. WITH THAT SAID...HAVE UPGRADED CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL BUT THE FAR SE PLAINS...WHERE RHS ARE PROGGED TO REMAIN AROUND 15-20 PERCENT. HOWEVER...WITH THE EXPECTED STRONG AND GUSTY WINDS...HAVE KEPT THE FIRE WEATHER WATCH FOR KIOWA...BENT...PROWERS AND BACA COUNTIES...IF LATER MODELS ARE A TAD FASTER IN KICKING OUT THE LOW LEVEL MOISTURE. HAVE BUMPED LOW TEMPS TONIGHT...ESPECIALLY ACROSS THE FAR SE PLAINS WITH MODELS DEVELOPING LOW LEVEL JET ACROSS WESTERN KANSAS WITH NEAR RECORD HIGHS EXPECTED WITH THE STRONG DOWNSLOPE FLOW TOMORROW. -MW .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) ...WARM WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE THROUGH THE PERIOD... ...MARGINAL FIRE WEATHER CONCERNS ON FRIDAY... GENERALLY WARM AND DRY SOUTHWEST FLOW OVER SOUTHERN COLORADO NEXT FEW DAYS BUT WITH INFLUXES OF MOISTURE DURING THE AFTERNOON AND EVENING HOURS TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORM COVERAGE AT TIMES. FIRE WEATHER CONCERNS COULD SURFACE AT TIMES. SEE FIRE WEATHER DISCUSSION BELOW. THERE COULD BE SOME THUNDERSTORMS OVER THE SOUTHEAST PLAINS NEXT COUPLE DAYS AS THE DRYLINE MEANDERS ACROSS THE PLAINS OF SOUTHEAST COLORADO AND SOUTHWEST KANSAS THROUGH THE END OF THE WEEK. THERE COULD BE A FEW STORMS OVER THE FAR EASTERN PLAINS THURSDAY EVENING. SHEAR VALUES LOOK MARGINAL AT THIS POINT BUT 1 OR 2 STORMS COULD PRODUCE LARGE HAIL OR HIGH WINDS. SAME THING FOR FRIDAY ONLY WITH STORM CHANCES EXTENDING A LITTLE FARTHER WESTWARD. THEN...OVER THE WEEKEND INTO EARLY NEXT WEEK...A RIDGE OF HIGH PRESSURE OVER COLORADO WILL BUILD NORTHWARD ALONG THE ROCKIES... ALLOWING MOISTURE TO WORK NORTHWARD ACROSS THE ENTIRE FORECAST AREA...FOR THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS EVERYWHERE. THE FLOW LOOKS MORE SOUTHERLY AND LIGHTER DURING THIS TIME...WHICH SHOULD MEAN LESS SHEAR...LESS SEVERE...AND MORE RAIN. WE WILL SEE. TEMPERATURES WILL BE SUMMER LIKE FOR THE NEXT SEVERAL DAYS...WITH LOTS OF 80S AND 90S (AND EVEN NEAR 100) ACROSS THE PLAINS...70S AND LOWER 80S HIGH VALLEYS...AND 40S...50S...AND 60S MOUNTAINS. THIS WILL LEAD TO ESCALATING SNOWMELT AND RISING STREAMS IN THE MOUNTAINS. SEE HYDROLOGY SECTION BELOW FOR DETAILS. LW && .AVIATION...VFR CONDITIONS ANTICIPATED NEXT 24 HOURS FOR ALS WITH GUSTY SW WINDS DIMINISHING AFT 02Z AND INCREASING AGAIN BETWEEN 16-18Z. VFR CONDITIONS ALSO EXPECTED AT COS AND PUB...POSSIBLE TSRA VCNTY THROUGH 03Z. GUSTY SW WINDS ALSO EXPECTED TO DEVELOP ACROSS FOR BOTH COS AND PUB AND ALL OF THE EASTERN MTS AND PLAINS LATE TOMORROW MORNING THROUGH THE LATE AFTERNOON. -MW && .FIRE WEATHER...RED FLAG WARNING OR FIRE WEATHER WATCHES ARE IN AFFECT FOR THE SAN LUIS VALLEY AND ALL OF THE SOUTHEAST MOUNTAINS AND PLAINS FOR THURSDAY. A FAST MOVING PACIFIC WEATHER SYSTEM WILL RACE BY TO THE NORTHWEST OF THE AREA...SPREADING STRONG DOWNSLOPE WINDS ACROSS SOUTHERN COLORADO. ONCE AGAIN...A COMBINATION OF DRY FUELS...STRONG WINDS GUSTING INTO THE 50S...AND HUMIDITIES BELOW 15 PERCENT WILL RESULT IN HIGH FIRE DANGER. CRITICAL CONDITIONS ARE EXPECTED FROM NOON UNTIL AROUND 9 PM THURSDAY. FOR FRIDAY... NO HIGHLIGHTS AT THIS TIME. LOOKS LIKE WINDS WILL COME UP SHORT IN ALL AREAS...WITH HUMIDITIES PERHAPS TOO HIGH OVER THE FAR EASTERN PLAINS. && .HYDROLOGY...SNOWMELT IN THE HIGH COUNTRY WILL CONTINUE FOR THE NEXT SEVERAL DAYS...ESCALATING THROUGH THE WEEKEND INTO NEXT WEEK. MOUNTAIN RIVERS AND STREAMS WILL BE SWELLING AND RISING...ESPECIALLY ALONG THE ARKANSAS RIVER ABOVE PUEBLO AND ALONG THE ARKANSAS RIVER TRIBUTARIES ABOVE SALIDA...WHERE THE SNOW PACK WAS HEAVIEST THIS YEAR. LATEST HYDROLOGIC FORECASTS FROM THE RIVER FORECAST CENTER INDICATE THAT THE ARKANSAS RIVER NEAR LEADVILLE MAY REACH MINOR FLOOD STAGE THIS WEEKEND. PLEASE SEE THE LATEST FLOOD WATCH ISSUED BY THIS OFFICE FOR FURTHER INFORMATION. LOOK FOR WMO HEADER WGUS65 OR YOU CAN VIEW THE WATCH ON OUR WEB PAGE AT WEATHER.GOV/PUB UNDER TOP NEWS OF THE DAY. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 9 PM MDT THURSDAY FOR COZ221-222- 224>233. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ222-224- 226>228. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR COZ234>237. && 23/50
Hazardous weather outlook, Jun 1, 3:36 PM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT WED JUN 1 2011 COZ058>089-093>099-022145- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 336 PM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...A FEW SEVERE...ARE EXPECTED TO TRACK ACROSS THE SOUTHEAST COLORADO PLAINS THROUGH THE EVENING HOURS. PRIMARY SEVERE STORM THREATS WILL BE HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH. ADDITIONAL STORM THREATS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. THE PRIMARY AREA OF CONCERN IS EAST OF A LINE FROM TRINIDAD THROUGH PUEBLO. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY EVENING ACROSS PUEBLO...FREMONT AND EL PASO COUNTIES...AS WELL AS THE SAN LUIS VALLEY. DRY FUELS IN COMBINATION WITH SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH...AND MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE STARTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN COLORADO EACH DAY. PRIMARY STORM THREATS WILL BE GUSTY WINDS AND HAZARDOUS LIGHTNING...ALTHOUGH THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE...MAINLY OVER THE FAR SOUTHEAST PLAINS...FROM LATER THIS WEEK INTO AT LEAST EARLY THIS WEEKEND. WITH THE CONTINUING DRY CONDITIONS...VERY WARM TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS AT TIMES...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THURSDAY OVER THE SOUTHEAST MOUNTAINS AND PLAINS AS WELL AS THE SAN LUIS VALLEY. THEREFORE...RED FLAG WARNINGS AND FIRE WEATHER WATCHES ARE IN EFFECT FOR THIS REGION FROM NOON TO 9 PM THURSDAY. THEN ON FRIDAY AND POSSIBLY SATURDAY AS WELL AS NEXT TUESDAY...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS MAY AGAIN DEVELOP OVER PORTIONS OF THE SAN LUIS VALLEY AND INTERSTATE 25 CORRIDOR. IN ADDITION...RECENT WARM TEMPERATURES ARE MELTING THE SNOW PACK IN THE COLORADO MOUNTAINS. VERY WARM TEMPERATURES WILL CONTINUE THIS PROCESS OVER THE NEXT SEVERAL DAYS...ESPECIALLY LATER THIS WEEK INTO NEXT WEEK. HIGH STREAM FLOWS ARE EXPECTED TO DEVELOP ALONG MANY COLORADO RIVERS AND STREAMS DURING THE NEXT SEVERAL DAYS. ALSO...IN SOUTHEAST AND SOUTH CENTRAL COLORADO...THE MOUNTAINS NORTH OF SALIDA...EXPERIENCED WELL ABOVE AVERAGE SNOW PACK DURING THE WINTER SEASON. CONSEQUENTLY...THE ARKANSAS RIVER AND ITS TRIBUTARY STREAMS NORTH OF SALIDA CAN EXPECT TO SEE HIGH STREAM FLOWS AS THE SNOW PACK MELTS DURING THE COMING DAYS AND WEEKS. CAUTION SHOULD BE USED WHEN VENTURING IN OR NEAR FAST FLOWING MOUNTAIN STREAMS DURING THE SNOW MELT RUNOFF SEASON. COLD...FAST FLOWING WATER CAN POSE A SERIOUS SAFETY HAZARD. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THROUGH THIS EVENING OVER THE SOUTHEAST COLORADO PLAINS. 23/50
In the hours before
Special weather statement, Jun 1, 4:30 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 430 PM MDT WED JUN 1 2011 COZ094-012300- EASTERN LAS ANIMAS COUNTY- 430 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF BRANSON...OR 42 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DANGEROUS LIGHTNING WILL ALSO ACCOMPANY THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM MDT FOR PORTIONS OF SOUTHEAST COLORADO. STARK
Special weather statement, Jun 1, 4:56 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 456 PM MDT WED JUN 1 2011 COZ089-093>095-097-012345- CROWLEY COUNTY-EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 456 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... EXTREME SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LA JUNTA. AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF TIMPAS...OR 20 MILES WEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... HIGBEE. ROCKY FORD. SWINK. LA JUNTA. CHERAW. SUGAR CITY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RAINFALL MAY NOT BE FALLING AT THIS TIME...HOWEVER STRONG GUSTY OUTFLOW WINDS MAY OCCUR AT ANY TIME. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
Special weather statement, Jun 1, 5:17 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 517 PM MDT WED JUN 1 2011 COZ095>098-012345- EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 517 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF NEEGRONDA RESERVOIR...OR 17 MILES NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... NEEGRONDA RESERVOIR. SWEETWATER RESERVOIR. QUEENS RESERVOIR. NEENOSHE RESERVOIR. EADS. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. SOME SMALL HAIL UP TO 1/2 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM AS WELL. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 1, 5:30 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FUNNEL CLOUD 10 S KIM 37.10N 103.35W
06/01/2011 LAS ANIMAS CO PUBLIC
&&
PJCSpecial weather statement, Jun 1, 5:44 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 544 PM MDT WED JUN 1 2011 COZ099-020015- SPRINGFIELD VICINITY/BACA COUNTY- 544 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... BACA COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...SPRINGFIELD. AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF PRITCHETT TO 9 MILES NORTHEAST OF KENTON...WHICH WAS MOVING TOWARD THE EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... CAMPO. SPRINGFIELD. VILAS. WALSH. TWO BUTTES. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. SOME BRIEF SMALL HAIL UP TO 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 1, 5:44 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 544 PM MDT WED JUN 1 2011 COZ089-093-095-097-020030- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 544 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LA JUNTA. AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHERAW...OR NEAR LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... LAS ANIMAS. FORT LYON. ARLINGTON. JOHN MARTIN RESERVOIR. MCCLAVE. HASWELL. HASTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:48 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 10 more | 12 hr |
| Jun 2, 3:25 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 6 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.